Hail, Antelope
- When
- June 22, 4:00 PM CST
- Where
- Antelope County, 4.86 mi S of Brunswick
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.260, -97.960
Trained spotter reported hail covering the ground with 1 inch stones being the largest.
Severe storms developed in the afternoon and continued across the evening. It produced widespread hail reports and wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Severe storms developed in the afternoon and continued across the evening. It produced widespread hail reports and wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 22, 2:41 PM CST, 1 hour 19 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 341 PM CDT Tue Jun 22 2021 .DISCUSSION... Issued at 333 PM CDT Tue Jun 22 2021 Tonight... We still anticipate the chance for one or two strong storms this afternoon/evening across portions of northeast Nebraska capable of large hail and locally damaging wind. The region remains under fast northwesterly flow both in the mid and upper levels with the nose of a 300mb jet streak approaching northeastern Nebraska this afternoon. In the mid-levels, CAMs continue to indicate some moist advection spreading eastward this afternoon. At the surface, a weak low continues to try to develop across north-central Nebraska with a very subtle surface boundary extending eastward across northeast Nebraska where we would expect surface dewpoints to pool somewhat. We are really lacking the moisture with current surface dewpoints only in the upper 50s to low 60s in that region. We are also missing a plume of steep mid-level lapse rates but with enough heating this afternoon, we should be able to spawn a few strong storms before dark which should drive southeastward before fizzling out once we lose the daytime heating. These few storms could be capable of large hail and locally damaging wind gusts. Wednesday and Wednesday night... Upper level heights will build overhead during the day with temperatures on the rise across the region. High temperatures across our far northern counties along the SD border may reach 100 with highs in the 90s across much of the area. Convection is forecast to develop over the High Plains Wednesday evening and spread eastward into eastern Nebraska aided by a strengthening low-level jet. Thursday and Thursday night... MCS activity aided by the nose of a veered nocturnal low-level jet may still be rolling through the southeastern CWA by daybreak. This could leave a few remnant boundaries across the area through the day. The location of these will be key to potential for severe storms Thursday afternoon as a series of mid-level shortwaves drift east across the Missouri River Valley. A surface low over western Kansas by afternoon is forecast to lift northeast into the forecast area through the evening hours where storms should be able to focus and quickly become severe. These would likely continue into the evening hours as a veered 50+ kt low-level jet kicks in. Weekend into early next week... A mid/upper-level trough axis is forecast over the region during this time-period with amplified ridging over the northern Rockies. This should favor a relatively cool/wet pattern. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1215 PM CDT Tue Jun 22 2021 VFR conditions are expected at the TAF sites through much of the time period with the exception being in and around thunderstorms mainly forecast for KOFK between 21z-23z. There is some chance that thunderstorms could move southeast into KOMA between 23z-02z but that will be addressed in later or amended TAF issuances due to high forecaster uncertainty. Low-level wind shear is also expected overnight at KLNK and KOMA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Kern AVIATION...Kern
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 345 PM CDT Tue Jun 22 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 345 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday A few isolated strong thunderstorms, some of which may be severe, are possible through 10 PM. This will be mainly north of a David City to Bellevue to Red Oak line. The most intense storms will be capable of hail up to golfball size and locally damaging wind gusts across northeast Nebraska. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday On Wednesday night, a complex of thunderstorms may move into the area from the west with a risk for strong wind gusts. Additional strong to potentially severe thunderstorms may occur on Thursday into Thursday night. Other non-severe storms are possible from Friday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports of any hail or wind damage are appreciated.
The Omaha radar (KOAX), 168 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
17 hail, 2 thunderstorm wind. Local standard time, as filed.
Trained spotter reported hail covering the ground with 1 inch stones being the largest.
Public reported 1.5 inch hail.
Public reported 1.25 inch hail.
Public reported 1 inch hail.
Public reported 1 inch hail.
Public reported 1.75 inch hail.
Storm chaser reported 1.25 inch hail.
Public reported 1.75 inch hail.
Public reported 1.25 inch hail.
Public reported 1.25 inch hail.
Trained spotter reported 1 inch hail.
Trained spotter reported 1 inch hail, and wind estimated near 50-60 mph.
Public reported 1.75 inch hail. It was ongoing and thought it might even be bigger.
Emergency Manager reported widespread tree damage, power lines blown down, a semi blown over, and a shed destroyed.
Trained spotter reported 1 inch hail.
Public reported 1.5 inch hail.
Trained spotter reported 1 inch hail.
Trained spotter reported 1.25 inch hail.
Public reported a large oak tree blown over near St. Joseph church in Colon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2021Every state in 2021This day in weather historyWarnings in Nebraska, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 958651, 958652, 958654, 958655, 958656, 958658, 958659, 958661, 958662, 958663, 958666, 958667, 958672, 958673, 958674, 958675, 958676, 958677, 958678.